Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 131, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2010, 5:29 PM CDT for Shelby County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 27, 2010, 6:01 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shelby County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2599 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:59 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 2:59 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 259 PM CDT SUN JUN 27 2010 .DISCUSSION... ISSUED 259 PM CDT SUN JUN 27 2010 MODELS VERY SIMILAR WITH UPPER LEVEL PATTER BUT DIFFER WITH SFC FEATURES AND PCPN PLACEMENT AND AMOUNTS. HAVE FOLLOWED CLOSELY TO THE 4KM WRF AND NAM12 SO WILL PROBABLY STICK CLOSE TO THAT AGAIN FOR THE FIRST 12-24HRS. MAIN CONCERNS IN THE SHORT TERM ARE THE PCPN CHANCES THIS EVENING AND TOMORROW OVER THE CWA...AND HOW COOL TEMPS WILL GET BY MIDDLE OF THE WEEK. EXTENDED MODELS HAVE SOME AGREEMENT FIRST COUPLE OF DAYS BUT DIFFER ON HANDLING OF REMNANTS OF ALEX IN THE LATER PERIODS. GFS APPEARS TO BE AN OUTLIER SO WILL FOLLOW ECMWF FOR NOW AND SEE HOW ALEX EVOLVES NEXT SEVERAL DAYS. LONG TERM CONCERNS INCLUDE TEMPS AND ANY CHANCES OF PCPN FOR NEXT SUNDAY...INDEPENDENCE DAY. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION PUSHED THROUGH AND OVERTURNED THE ATMOSPHERE ENOUGH THAT SPECIAL 18Z UA FLIGHT INDICATED CONSIDERABLE CAP OVER CNTRL IL THIS AFTERNOON. SFC DATA SEEMS TO INDICATE THIS BOUNDARY IS STILL OVER CENTRAL IL AT THE MOMENT AND SPC MESOANALYSIS AND OTHER SFC PARAMETER INDICATES THERE IS SOME MOISTURE CONVERGENCE SOMEWHERE NEAR I-72 AT THE MOMENT. UNFORTUNATELY THIS IS WHERE THE GREATEST CAPPING IS LOCATED AT. HOWEVER...THE MAIN FRONT APPEARS TO STILL BE BACK WEST OF THE AREA IN IOWA/MO. CURRENT RADAR AND SATELLITE LOOPS SHOW THAT CONVECTION IS BEGINNING TO FIRE ON THE FRONT IN NRN MO WHERE CAPES HAVE INCREASED OVER THE LAST SEVERAL HOURS AND THERE IS NOT CAP. 4KM WRF MODEL SHOWS THIS DEVELOPMENT THIS AFTERNOON AND THEN BRINGS IT EAST INTO THE CWA THIS EVENING. IN ADDITION...WRF MODEL SHOWS MORE DEVELOPMENT LATER THIS EVENING ALONG ANOTHER BOUNDARY IN SOUTHERN IL JUST SOUTH OF I-70. SO WITH FRONT STILL WEST...CAPE RETURNING IN AREAS WEST...AND STORMS FIRING IN NRN MO...WILL KEEP POPS GOING FOR THE WHOLE AREA TONIGHT. WILL HAVE CHC IN THE NORTHWEST AND INCREASE TO LIKELY IN THE SOUTHWEST. FOR OVERNIGHT...WILL BEGIN TO PUSH POPS EAST AND SOUTHEAST BUT STILL HANGING ON TO LIKELY'S IN THE SOUTHEAST. WILL ALSO DIMINISH POPS TO NONE IN THE NORTHWEST. BY TOMORROW MORNING...MOST PCPN WILL BE OUT OF THE AREA BUT WILL BE HANGING ONTO A CHC IN THE EXTREME SOUTHEAST FOR IN THE MORNING ONLY. BY AFTERNOON...THE FRONT SHOULD HAVE PUSHED FAR ENOUGH SOUTHEAST THAT NO PCPN IS EXPECTED FOR THE REMAINDER OF THE DAY. THEN A STRONG HIGH PRSS RIDGE WILL BUILD INTO THE MIDWEST AND BRING NORTHERLY SFC WINDS AND A NORTHWEST MID LEVEL FLOW TO THE AREA FOR THE REST OF THE PERIOD. THIS RIDGE WILL DOMINATE THE WEATHER OVER THE AREA THROUGH 84HRS WITH DRY AND UNSEASONABLY COOL TEMPS FOR LATE JUNE. 850 TEMPS WILL DROP TO AROUND +10C FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. THIS WILL MAKE TUE AND WED NIGHT THE COOLEST PERIODS IN THE FORECAST. GUIDANCE TEMPS LOOKED REASONABLE THROUGH THE PERIOD. LONG TERM...THURSDAY THROUGH SUNDAY SFC RIDGE WILL BE LOCATED OVER THE AREA THURSDAY MORNING WHILE THE UPPER LEVEL RIDGE REMAINS WEST OVER THE CENTRAL PLAINS. THIS WILL KEEP THE CWA DRY AND BELOW NORMAL FOR TEMPS THROUGH MOST OF THE PERIOD. HOWEVER...BY THE WEEKEND...THE SFC HIGH WILL SHIFT TO THE EASTERN COAST AND THE UPPER LEVEL RIDGE WILL BEGIN TO LAY OVER AND EXTEND FROM THE SOUTHERN PLAINS TO THE NORTHEAST. AS MENTIONED ABOVE...THE GFS IS THE OUTLIER AS IT BRINGS REMNANTS OF ALEX UP THE WESTERN GULF AND INTO THE MISS RIVER VALLEY THROUGH THE PERIOD...BRING RAIN INTO THE CWA FOR THE WEEKEND. HOWEVER THE CONSENSUS IS TO KEEP WITH THE ECMWF WHICH BRING THE REMNANTS THROUGH MEXICO AND INTO THE PLAINS AROUND THE RIDGE TOWARD THE WEEKEND. THIS WOULD KEEP PCPN OUT OF THE CWA THROUGH INDEPENDENCE DAY...SUNDAY. ANY PCPN SHOULD REMAIN WEST OF THE STATE THROUGH THE PERIOD. TEMPS WILL ALSO BEGIN TO WARM AS THE RIDGE SHIFTS TO THE EAST THROUGH THE WEEK. SO EXPECT THE RETURN OF WARM AND HUMID CONDITIONS FOR BY THE WEEKEND. GUIDANCE TEMPS LOOKED REASONABLE BUT DO NOT APPEAR WARM ENOUGH FOR SATURDAY...SO ADJUSTED UPWARDS THERE. AUTEN && .AVIATION... ISSUED 1207 PM CDT SUN JUN 27 2010 CONVECTION IN THE FIRST 6 HOURS OF THE TAF PERIOD IS THE MAIN CONCERN. HAVE HAD WEAKENING SHOWERS MOVING EAST THIS MORNING...BRIEFLY PRODUCING MVFR CEILINGS/VISIBILITIES BUT THIS HAS NOT LAST LONG. REMNANTS OF THIS ACTIVITY WOULD BE IMPACTING KDEC SHORTLY. MODELS CONTINUE TO SUGGEST SOME NEW DEVELOPMENT AHEAD OF THE MAIN COLD FRONT...WHICH CURRENTLY EXTENDS FROM CENTRAL WISCONSIN TO NEAR THE KANSAS CITY AREA. WILL CONTINUE WITH TEMPO 3SM TSRA FOR ALL SITES FOR A FEW HOURS THIS AFTERNOON AND VCTS PREVAILING. GUSTY SOUTHWEST WINDS TO GRADUALLY TURN WESTERLY LATE AFTERNOON AND EARLY EVENING AS THE FRONT BEGINS TO CROSS THE AREA. WILL HAVE ALL RAIN OUT OF THE TAF SITES BY 00Z...BUT IT WILL LIKELY TAKE UNTIL EARLY MORNING FOR SKIES TO COMPLETELY CLEAR FOLLOWING PASSAGE OF A SECONDARY FRONT. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 3:11 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT SUN JUN 27 2010 ILZ027>031-036-037-040-041-047>050-281100- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ACCOMPANY THE PASSAGE OF A COLD FRONT. THE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. MOST OF THE STORMS SHOULD BE OUT OF THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DURING THE PERIOD. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>044-051>054-061-281100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON- SHELBY- 311 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS EVENING...AND DIMINISH OVERNIGHT...AS A COLD FRONT PASSES THROUGH THE AREA. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-281100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WHILE A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING THUNDERSTORMS SHOULD DIMINISH MONDAY MORNING...AS THE FRONT PUSHES FURTHER SOUTH OF THE AREA. FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055>057-281100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-VERMILION- 311 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING...THEN DIMINISH OVERNIGHT...AS A COLD FRONT PASSES THROUGH THE AREA. A FEW OF THE STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. GEELHART
In the hours before
Special weather statement, Jun 27, 4:34 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT SUN JUN 27 2010
ILZ054-061-272215-
MOULTRIE-SHELBY-
434 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ALERT FOR EASTERN SHELBY AND SOUTHEASTERN
MOULTRIE COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKEWOOD...OR NEAR SHELBYVILLE...MOVING EAST
AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. INTENSE CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...
WINDSOR...
ALLENVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...CLARKSBURG...EAGLE CREEK STATE
PARK...WOLF CREEK STATE PARK...STRASBURG AND GAYS.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3957 8857 3955 8848 3938 8848 3930 8889
3940 8894
TIME...MOT...LOC 2133Z 253DEG 23KT 3938 8884
AUTENLocal storm report, Jun 27, 4:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL SHELBYVILLE 39.41N 88.80W
06/27/2010 M0.75 INCH SHELBY IL LAW ENFORCEMENT
&&
25Special weather statement, Jun 27, 5:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 515 PM CDT SUN JUN 27 2010 ILZ054-061-272300- MOULTRIE-SHELBY- 515 PM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL SHELBY AND SOUTHEASTERN MOULTRIE COUNTIES UNTIL 600 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. INTENSE CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHELBYVILLE... WINDSOR... OTHER LOCATIONS AFFECTED INCLUDE...CLARKSBURG...WOLF CREEK STATE PARK...STRASBURG AND GAYS. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3955 8848 3937 8848 3931 8882 3943 8887 TIME...MOT...LOC 2215Z 254DEG 26KT 3938 8876 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:49 PM CDT | Areal Flood Advisory | ILX | Crawford | 2 hr |
| Jun 27, 4:34 PM CDT | Special Weather Statement | ILX | Shelby | 41 min |
| Jun 27, 5:15 PM CDT | Special Weather Statement | ILX | Shelby | 45 min |
| Jun 27, 6:28 PM CDT | Areal Flood Advisory | ILX | Scott | 3 hr |
| Jun 27, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.